Florida, 2012

Tornado and Hail in Florida, July 29 to 31, 2012

July 29 to 31, 2012 · NWS TAE · 13 events in 5 counties and zones

Scattered diurnal convection occurred for the last few days of the month. An unusual event for July occurred in Wakulla county when a brief tornado touched down with one of the storms in the early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$126,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered diurnal convection occurred for the last few days of the month. An unusual event for July occurred in Wakulla county when a brief tornado touched down with one of the storms in the early evening hours. The 00z KTAE sounding revealed a localized area of stronger low level shear in the area which likely contributed to this event occurring.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 1:50 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 29, 1:50 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT Sun Jul 29 2012

Strong to Possibly Severe Storms Expected Rest of this Afternoon...

.NEAR TERM...[Thru Tonight]...
The large scale persistent longwave blocking pattern is marked by
upper ridge centered over Srn Plains with high over TX panhandle.
This ridge is anchored by mean troughs over W Coast and Ern states.
Another ridge was centered over Cntrl Atlc Ocean. Satellite water
vapor shows several vigorous shortwaves riding down ridge and into
Ern trough. All this continues to place local area in weakness
between ridges to our west and east and trough just our north
allowing a plume of deep layer moisture to advect newd across the NE
Gulf and along and east of H5/H2 shear axis.

At surface main features are a WSW-ENE front from low over New
England SWWD into Srn Appalachians, Cntrl GA and west to ArkLaTex
region. North of front, high pressure centered over Great Lakes. a
pre-frontal trough extended from front along the Piedmont SWWD into
SRN GA. Looking south, subtropical ridge from Wrn Atlc WSW across
Bahamas and S FL then across Cntrl Gulf of Mex.

Late starting land convection, but it should increase in coverage
and intensity rest of this afternoon. The focus will be N of I-10
and over GA closest to the trough and shear axis aided by lingering
shortwave energy and outflow boundaries. Will put enhanced wording
in GRIDs there. Additional convection assocd with Gulf sea breeze
moving NEWD across Big Bend. As seabreeze advances inland and trough
inches swd with assocd outflows generating cell mergers. Some storms
may be strong to isold severe with wind gusts the main concern.

For tonight, sct convection will linger into the late evening as
reflected in HI RES guidance. Per CAM and local confidence tool best
chance will be over NE tier of GA counties closest to surface
trough. Some of these storms may be strong to isolated severe
especially with any outflow/sea breeze mergers. Per local confidence
tool best chance of strong to severe wx thru late eve will be across
SE AL and adjacent SW GA and FL Panhandle. Patchy fog likely with
best best N of FL border.

&&

.SHORT TERM...[Monday through Wednesday]
The large scale pattern will only slowly change. Subtropical high
centered over S/Cntrl Plains with ridging dominating Wrn states EWD
to the Ern Great Lakes and Wrn Gulf region. EWD, shortwaves will
continue to dig SEWD into Ern longwave trough. Looking S, ridge over
Cntrl Gulf and TUTT low over SE Gulf of Mex. At surface, front and
trough will slowly weaken and then dissipate thru the period. As a
result, ridge inches nwd across S FL.

Our rain chances will modestly decrease each day to climo values as
a mean 500 mb trough over the ERN CONUS continues inching EWD thru
Tuesday night before shifting into Atlc on Wednesday. For Monday,
models depict additional shortwave energy dropping SEWD from Cntrl
Appalachians into base of trough. Another is depicted to move
around subtropical ridge and into SE region. This will serve to
further ignite convection. Expect convection to begin along gulf
coast in the mornnig and spreading newd and filling in by late
morning and afternoon. Models depict slight cooling aloft (-8C) with
WLY steering flow so chances of strong to severe storms may be
higher on Monday than today. Scattered storms will persist past
sunset.

The mid/upper pattern will continue with a light deep layer NW flow
allowing Mesoscale Convective Systems (MCSs) and/or subtle upper
level short waves, to ride down ridge from plains into se region
thru the period bringing distant storms to our area (even during the
overnight areas). The timing, strength, and eventual track of such
systems is always problematic, so we will have to evaluate this on a
day-by-day basis. It's possible that a more organized severe storm
threat could emerge with one (or more) of these systems. Locally
heavy rainfall and frequent lightning also remain a good bet. Type 4
light WLY seabreeze will favor Gulf Coast sea breeze pushing
activity towards Ern counties and keeping E coast seabreeze well
east of I-75 thru Tuesday switching to type 1 moderate SW flow on
Wednesday. Max temperature will rise to mid 90s Monday and Tues
dropping to low 90s on Wednesday. Apparent temps should remain
below 105 degrees.

&&

.LONG TERM...[Wednesday night through next Sunday]
Mean position of an upper level anticyclone in the first half of the
extended will be over the southern Plains, which would put the
Southeast US in a deep N-NW flow aloft. The concerns that have been
advertised the last few nights about MCS activity propagating into
the area from the northwest during the Wednesday to Friday timeframe
still appear valid. Underneath the core of the hot dome of high
pressure in the Southern Plains, low-level flow looks to largely be
S-SW. This may intersect a quasi-stationary front draped NW-SE that
would roughly follow the northeastern extent of the more prominent
EML plume over the Plains. To the northeast of the front, the models
project pool of higher low-level (0-2km) thetae extending from
roughly the Missouri River Valley, to western Tennessee, and on S-SE
into our forecast area. This also coincides with southern periphery
of the stronger mid-level NW flow (20-25kt at 500mb). From a pattern
recognition standpoint, such a setup is typically favorable for
mesoscale convective systems to form near the nose of the LLJ and
steeper mid-level lapse rates and then push southeast in the region
of greatest potential instability, with an attendant threat of gusty
winds. Numerical models, particularly beyond about 36-48 hours, tend
to struggle with the timing and location of such MCS. Given the
uncertainties outlined above, PoPs were kept more even between all
hours of the day than what would be typically expected in the summer
months around here. We went with about 30% during the overnight and
about 40-50% during the daytime hours. The remainder of the forecast
elements closely followed HPC guidance, with temperatures near
climatological normals.

For next weekend, the ridge appears to expand back to the east,
leaving us in lighter flow overall, and sea-breeze activity should
begin to dominate the daily fluctuations in convection again.

&&

.AVIATION...[Through 18z Monday]
Went with the usual afternoon and early evening convective tempo
groups mainly between 18z-22z. This will be followed by brief
periods of MVFR visibilities overnight in patchy fog similar to what
we saw this morning.

&&

.MARINE...
Winds will increase a bit by this afternoon (into the 10-15 kt
range), then weaken to 10 kt or less late tonight. A similar cycle
is expected for Monday. However, advisory conditions are unlikely.

&&

.FIRE WEATHER...
Relative humidity levels are expected to remain above critical
thresholds for the next several days, so red flag conditions are
unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  92  73  93  74 /  30  60  20  40  30
Panama City   76  89  77  89  77 /  30  40  20  40  30
Dothan        74  95  74  93  74 /  30  40  20  40  30
Albany        74  94  74  94  74 /  30  40  20  40  30
Valdosta      72  92  72  93  73 /  40  60  30  40  30
Cross City    73  90  72  92  73 /  30  50  30  40  30
Apalachicola  77  86  78  88  78 /  30  40  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

.PUBLIC and MARINE...BLOCK
.AVIATION...BARRY
.FIRE WX...LERICOS
.LONG TERM...LAMERS
Hazardous weather outlook, Jul 29, 2:32 AM EST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT SUN JUL 29 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
332 AM EDT SUN JUL 29 2012 /232 AM CDT SUN JUL 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION TODAY...ESPECIALLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO
MARGINALLY SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO
QUARTER SIZE HAIL. LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
WHILE THE HIGHEST RAIN CHANCES WILL GENERALLY BE DURING THE
AFTERNOON AND EARLY EVENING HOURS...THE WEATHER PATTERN OVER THE
NEXT WEEK MAY ALLOW STORMS TO MOVE INTO THE REGION AT NIGHT AS
WELL...BUT THIS IS DIFFICULT TO FORECAST BEYOND ABOUT 24 HOURS.
ISOLATED STRONG TO MARGINALLY SEVERE STORMS WILL REMAIN A
POSSIBILITY EACH DAY. THESE THREATS WILL BE RE-ASSESSED ON A DAILY
BASIS. THERE ARE SOME INDICATIONS THAT TUESDAY OR TUESDAY NIGHT
COULD BECOME MORE FAVORABLE FOR A MORE WIDESPREAD THREAT OF SEVERE
STORMS...SO THIS SITUATION WILL BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED
TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL
BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD
CONSIDER THEMSELVES ACTIVATED IF A WARNING IS ISSUED FOR YOUR
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jul 29, 4:15 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT SUN JUL 29 2012

GAZ147-148-292200-
BERRIEN GA-COOK GA-
515 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND COOK
COUNTIES...

* UNTIL 600 PM EDT

AT 512 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SPARKS...MOVING SOUTHEAST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3122 8312 3103 8323 3103 8329 3111 8351
      3126 8341
TIME...MOT...LOC 2116Z 303DEG 4KT 3116 8341
Special weather statement, Jul 29, 4:26 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SUN JUL 29 2012

ALZ067-GAZ120>122-292215-
RANDOLPH GA-HENRY AL-QUITMAN GA-CLAY GA-
526 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CLAY...HENRY...QUITMAN
AND RANDOLPH COUNTIES...

* UNTIL 615 PM EDT/515 PM CDT/

AT 524 PM EDT/424 PM CDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF GEORGETOWN TO 9 MILES SOUTHEAST OF CLIO...OR ALONG A LINE
EXTENDING FROM SANFORD TO BLUE SPRINGS...MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3198 8496 3196 8496 3193 8491 3193 8477
      3180 8461 3138 8530 3164 8542 3170 8542
      3171 8540 3171 8522 3174 8521 3179 8514
      3182 8513 3184 8515 3190 8514 3198 8504
TIME...MOT...LOC 2127Z 310DEG 17KT 3195 8494 3162 8549
Special weather statement, Jul 29, 4:40 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT SUN JUL 29 2012

ALZ066-067-292230-
DALE AL-HENRY AL-
440 PM CDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...

* UNTIL 530 PM CDT

AT 436 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHEAST OF CLIO...OR NEAR CLOPTON...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3137 8529 3129 8561 3162 8562 3163 8542
TIME...MOT...LOC 2140Z 333DEG 15KT 3162 8545
Special weather statement, Jul 29, 4:44 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM CDT SUN JUL 29 2012

FLZ019-292230-
MADISON FL-
544 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY...

* UNTIL 630 PM EDT

AT 542 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF MADISON...OR NEAR MOSELEY HALL...
MOVING EAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3029 8335 3035 8380 3036 8381 3039 8379
      3038 8376 3041 8375 3044 8372 3051 8374
      3052 8373 3052 8371 3054 8370 3053 8328
TIME...MOT...LOC 2144Z 283DEG 7KT 3041 8354
Special weather statement, Jul 29, 5:21 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT SUN JUL 29 2012

FLZ017-027-127-292300-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
621 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...

* UNTIL 700 PM EDT

AT 618 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WOODVILLE...OR NEAR EIGHT MILE POND. THIS STORM WAS
NEARLY STATIONARY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3036 8409 3013 8417 3024 8446 3039 8435
TIME...MOT...LOC 2222Z 301DEG 1KT 3033 8430

25-CAMP
Special weather statement, Jul 29, 5:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SUN JUL 29 2012

FLZ016-017-292315-
LEON FL-GADSDEN FL-
636 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON
COUNTIES...

* UNTIL 715 PM EDT

AT 636 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF QUINCY...OR NEAR WETUMPKA...MOVING
SOUTHEAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3037 8467 3039 8465 3039 8468 3041 8468
      3042 8471 3046 8471 3046 8476 3047 8477
      3059 8471 3045 8442 3031 8461
TIME...MOT...LOC 2236Z 314DEG 8KT 3047 8468

25-CAMP

The radar

The Tallahassee radar (KTLH), 20 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 lightning, 1 tornado, 1 hail. Local standard time, as filed.

Tornado, Wakulla

When
July 29, 5:40 PM EST to 5:44 PM EST
Where
Wakulla County, 2.49 mi WNW of Ivan to Ivan
Rating
EF1
Path length
2.49 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.230, -84.400

The damage path from this tornado was not continuous from where the tornado first touched down along Forest Road 313. The tornado skipped along the path causing an inconsistent damage path. The bulk of the damage caused by this tornado was in the EF0 range. However, the most significant damage occurred along Stokely Road near the intersection of David Kinsey Road. Damage in and near this location was consistent with EF1. Two homes reported damage as a result of fallen trees. Damage to these homes was estimated from moderate to major. Numerous power lines were down and residents reported power outages lasting longer than seven hours.

Thunderstorm Wind, Walton

When
July 30, 12:16 PM CST
Where
Walton County, 0.91 mi SE of Knox Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.630, -85.940

A tree was blown down across SR-81 and blocking the road about 5 miles south of Holmes county border. Monetary damage was estimated.

Thunderstorm Wind, Holmes

When
July 30, 12:20 PM CST
Where
Holmes County, 0.96 mi WNW of Hickory Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.823, -85.926

A tree was blown down along County Road 181 just north of Hickory Mill Road. Monetary damage was estimated.

Thunderstorm Wind, Bay

When
July 30, 1:20 PM CST
Where
Bay County, 0.91 mi SE of Youngstown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.350, -85.420

A tree was blown down on Scotts Ferry Road at the intersection of Clements Road. Monetary damage was estimated.

Thunderstorm Wind, Bay

When
July 30, 1:25 PM CST
Where
Bay County, 1.12 mi ENE of Hiland Park
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.199, -85.604

A tree was blown down onto a house on Keldave Ct. Monetary damage was estimated.

Thunderstorm Wind, Bay

When
July 30, 1:26 PM CST
Where
Bay County, 0.13 mi NW of Panama City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.172, -85.661

Power lines were blown down at the intersection of W. 13th Street and Grace Avenue in Panama City. Monetary damage was estimated.

Thunderstorm Wind, Bay

When
July 30, 1:35 PM CST
Where
Bay County, 0.88 mi W of Millville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.151, -85.645

Power lines were blown down along Harris Avenue in the Panama City area. Monetary damage was estimated.

Thunderstorm Wind, Gulf

When
July 30, 2:00 PM CST
Where
Gulf County, Overstreet
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
29.990, -85.360

The Gulf county 911 call center reported power lines down in Overstreet. Monetary damage was estimated.

Hail, Walton

When
July 31, 7:00 AM CST
Where
Walton County, Eucheeanna
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.640, -86.040

Thunderstorm Wind, Walton

When
July 31, 7:00 AM CST
Where
Walton County, Eucheeanna
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.640, -86.040

A trained spotter estimated peak wind gusts to 60 mph in the Eucheeanna area.

Lightning, Walton

When
July 31, 7:45 AM CST
Where
Walton County, 0.91 mi SE of Blue Mountain Beach
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
30.332, -86.178

A duplex home along Gulf Shore Drive experienced a lightning strike to the roof and sustained moderate damage.

Lightning, Walton

When
July 31, 7:54 AM CST
Where
Walton County, 2.45 mi E of Santa Rosa Beach
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
30.380, -86.179

The Highway 331 water tower was struck by lightning, and no power or water pressure was reported in Santa Rosa Beach.

Lightning, Walton

When
July 31, 8:00 AM CST
Where
Walton County, 1.2 mi W of Blue Mountain Beach
Injuries
0 direct, 2 indirect
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
30.341, -86.210

An unoccupied beach house was hit by lightning on E St. Lucia Lane. The house suffered significant fire damage. Two firefighters suffered minor injuries while responding to the fire.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyThe tornado archive for Florida, 2012Warnings in Florida, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389378, 389402, 389403, 389404, 389405, 389407, 389409, 389410, 389392, 389393, 389395, 389397, 389400.